Social Question

JLeslie's avatar

What would you do if a medication damaged your kidneys?

Asked by JLeslie (59555points) June 17th, 2020 from iPhone

I took Losartan, a blood pressure medication, and since then my kidney function is low. It came back up a little since stopping the drug, but never to my normal number. It hovers right around being low or just barely in normal ranges for a year now.

I only found out about the damage because I requested the lab work, and because I checked the result. The doctor didn’t even call me.

I guess I’m mostly just venting here. I feel like it would be hopeless to pursue anything, no one will believe me who matters. They will blame my blood pressure or cholesterol or something. Even though the kidney change was sudden, and did improve after stopping the drug, but there is obviously permanent damage.

I’ve written Q’s about my kidney situation before, I just received a new test result so it’s in my mind again.

Observing members: 0 Composing members: 0

8 Answers

ANef_is_Enuf's avatar

I honestly don’t know what I would do, but I’m sorry that happened to you.

ARE_you_kidding_me's avatar

I know medications cause issues for people. I stay away if at all possible. My doc does not believe me but he had me on niacin for a while to address my borderline cholesterol. My blood sugar shot up during that time and he was about to put me on meds for that. I resisted and ceased the niacin. Blood sugar has been about 85 ever since. Elevated blood sugar was a known potential side effect. I don’t think they take complications from meds seriously enough.
I don’t know what I would do other than try to do whatever I can to improve my health.

lucillelucillelucille's avatar

I am sorry about what has happened to you.
I would be livid but I don’t know if I’d get involved in or pursue a lawsuit of any kind.
My younger brother was notified of a class action suit against Round Up after he got cancer.He also took Zantac for a long time so I imagine he’ll be contacted for that.
He hasn’t expressed any interest in pursuing these things but that is an option.

stanleybmanly's avatar

There are too many questions that we don’t know. It is the responsibility of whoever prescribed your medication to closely monitor your kidney function. If you believe your doctors or their laboratories negligent, you of course should consult an attorney who specializes in cases such as your own.

JLeslie's avatar

@stanleybmanly I’m most thinking about the medication itself rather than the doctor.

The doctor I might write the AMA, Medicare, and state anyway, because they are so incompetent and money hungry. Actually, I should search, I bet there have been investigations already so many people think that office is horrible. I kept using them the last few months out of desperation because with covid some other doctors wouldn’t take new patients.

Seaofclouds's avatar

I would definitely talk to your physician more about this. I don’t know if they did any other testing when you were on the Losartan or when you noticed the decreased kidney function, but there is a very small instance of Losartan causing skeletal muscle breakdown in some patients. This causes protein molecules to be released into the blood stream, eventually making their way to your kidney. These molecules are large and can not be filtered correctly, leading to kidney damage. Do you remember having any muscle weakness, pain, or malaise while on the Losartan?

JLeslie's avatar

^^I always have muscle pain and problems, but I didn’t notice it was increased. It’s been a year now I think. My numbers never went back to my normal. They hover right around the edge now, sometimes just barely in normal range, sometime slightly below normal. I only took the Losartan a month maybe. I’d have to look back at my notes.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther